Alert archive / Kansas / Special Weather Statements in 2021

Special Weather Statement, NWS Dodge City, KS

July 25, 2021Kiowa County, Kansas

NWS Dodge City, KS issued this special weather statement at Jul 25, 2021, 1:59 PM CDT for Kiowa County, Kansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2021, 1:59 PM CDT (18:59 UTC)
Expired
Jul 25, 2021, 2:30 PM CDT
In force
31 min
Issued by
NWS Dodge City, KS

County Kiowa County, KS

The radar

The Dodge City radar (KDDC), 58 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.0 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2021-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1522 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2021-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1522 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
1763 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

127 
WWUS83 KDDC 251859
SPSDDC

Special Weather Statement
National Weather Service Dodge City KS
159 PM CDT Sun Jul 25 2021
 
KSZ078-080-088-089-251930-
Clark KS-Kiowa KS-Ford KS-Comanche KS-
159 PM CDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FORD...SOUTHWESTERN
KIOWA...NORTHWESTERN COMANCHE AND NORTHEASTERN CLARK COUNTIES UNTIL
230 PM CDT...

At 159 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Bucklin, moving east at 30 mph.

Wind gusts up to 50 mph will be possible with this storm.

This storm will remain over mainly rural areas of southeastern Ford,
southwestern Kiowa, northwestern Comanche and northeastern Clark
Counties.

LAT...LON 3734 9967 3754 9958 3746 9926 3726 9940
TIME...MOT...LOC 1859Z 289DEG 26KT 3746 9953 

$$

TATRO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 25, 12:47 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jul 25, 12:47 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
1247 PM CDT Sun Jul 25 2021

...Updated Aviation Discussion...

.SHORT TERM...(Today and tonight)
Issued at 356 AM CDT Sun Jul 25 2021

The main forecast challenge will be later today and tonight when a
large area of thunderstorms is expected to develop and move south
through this period. The subtropical low which moved west across New
Mexico into Arizona allowed for deep lower-mid tropospheric moisture
to push north and northeast from New Mexico into southern Colorado
and Kansas. In addition, surface dewpoints of 65F+ were expanding
across much of western Kansas with lower 70s dewpoints generally
along and east of Highway 281. All of this will lead to PW values
well above the 90th percentile at 1.6 to 1.8 inches along/east of a
Dodge City longitude.

A weak front was nearly stationary overnight from far west central
Kansas into north central Kansas, and this boundary will eventually
push slowly south and become the focus for initial thunderstorm
development early to mid afternoon. Once storms get going, several
clusters will likely mature by late afternoon into the evening hours
as they move slowly east and eventually southeast. The latest WPC
Excessive Rainfall Outlook has a marginal risk for excessive
rainfall across much of western/central Kansas as a result. We have
increased POPS well into the Likely category with a further increase
in POPs possible as confidence in placement of the greatest rainfall
potential increases through the day. The 00z run of the HREF showed
a 24-hr Ensemble Mean QPF of 0.40 to 0.80 inches along an axis
extending from roughly Oakley southeast through Dodge City and into
south central Kansas...with pockets of ensemble mean QPF close to an
inch. We would certainly expect some areas within the DDC CWA to
receive an inch or more of rain between late afternoon and Monday
morning.

.LONG TERM...(Monday through Saturday)
Issued at 356 AM CDT Sun Jul 25 2021

Once the Sunday-Monday system passes by, the western Kansas region
will enter a prolonged hot period. The summer subtropical high will
reposition across the Central and Northern Plains and expand its
influence creating large scale subsidence over a large region of the
central CONUS, including southwest Kansas. The center of the 500mb
high will be close to 600 decameters at times, which is anomalously
high, even by mid-summer standards. The placement and the strength
of the upper level high will support daily high temperatures at or
slightly above 100 degrees for a number of consecutive days, likely
starting Wednesday or perhaps even Tuesday. By the next weekend,
there is suggestion the high will break down some, but this is
fairly low confidence at this point, this far out.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1241 PM CDT Sun Jul 25 2021

Gusty northeast winds can be expected behind an outflow boundary
that will cross southwest Kansas through 21z this Sunday
afternoon. There will also be a chance for widely scattered
thunderstorms near and north of this boundary this afternoon and
early tonight. Currently the best chance for thunderstorms will
occur at Hays and Dodge City from 18z through 21z and then in the
Liberal and Garden City areas between 21z Sunday and 03z Sunday.
Ceilings in and near these storms this afternoon and early tonight
will range from 5000 to 9000ft AGL.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  95  67  92  69 /  60  40  10  10
GCK  92  66  92  67 /  50  40  10  10
EHA  95  66  95  66 /  40  50  20  20
LBL  96  67  93  68 /  30  50  20  20
HYS  91  68  93  69 /  40  40  20  10
P28  97  71  94  71 /  60  60  30  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Umscheid
LONG TERM...Umscheid
AVIATION...Burgert
Hazardous weather outlook, Jul 25, 5:03 AM CDT, 8 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
503 AM CDT Sun Jul 25 2021

KSZ030-031-043>046-061>066-074>081-084>090-261015-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
503 AM CDT Sun Jul 25 2021 /403 AM MDT Sun Jul 25 2021/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------
Scattered thunderstorms will develop this afternoon along a slow-
moving front across west central Kansas. The thunderstorm activity
will increase in coverage with numerous thunderstorms expected across
much of the southwest Kansas region this evening. Abundant moisture
in place along with slow-moving storms will lead to a potential local
flooding risk in vulnerable low-lying areas.

Day 1 Hazards
-------------
* Lightning: Significant risk
* Flooding: Limited risk

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage
https://weather.gov/crh/ghwo?sid=ddc

In the hours before

Local storm report, Jul 25, 12:58 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1258 PM CDT SUN JUL 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1244 AM     TSTM WND GST     3 ENE DODGE CITY        37.77N 99.97W
07/25/2021  M60 MPH          FORD               KS   ASOS

            ASOS STATION KDDC DODGE CITY REGIONAL
            AIRPORT.

&&

RB
Local storm report, Jul 25, 12:59 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1259 PM CDT SUN JUL 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1252 PM     TSTM WND GST     3 ENE DODGE CITY        37.77N 99.97W
07/25/2021  M60 MPH          FORD               KS   ASOS

            ASOS STATION KDDC DODGE CITY REGIONAL
            AIRPORT.

&&

GT
Special weather statement, Jul 25, 1:24 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Dodge City KS
124 PM CDT Sun Jul 25 2021

KSZ080-089-251900-
Kiowa KS-Comanche KS-
124 PM CDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIOWA...NORTHERN
COMANCHE AND NORTHEASTERN CLARK COUNTIES UNTIL 200 PM CDT...

At 124 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Mullinville, moving southeast at 5 mph.

Winds in excess of 40 mph will be possible with this storm.

This storm will remain over mainly rural areas of southwestern Kiowa,
northern Comanche and northeastern Clark Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3743 9956 3751 9940 3739 9925 3736 9949
TIME...MOT...LOC 1824Z 307DEG 5KT 3743 9941

TATRO
Local storm report, Jul 25, 1:28 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
128 PM CDT SUN JUL 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 PM     TSTM WND DMG     4 ENE WRIGHT            37.81N 99.83W
07/25/2021                   FORD               KS   EMERGENCY MNGR

            POWER POLES BLOWN DOWN AT U.S. HIGHWAY 50
            AND 121 RD.

&&

AS
Special weather statement, Jul 25, 1:58 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Dodge City KS
158 PM CDT Sun Jul 25 2021

KSZ080-089-251930-
Kiowa KS-Comanche KS-
158 PM CDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIOWA AND
NORTHEASTERN COMANCHE COUNTIES UNTIL 230 PM CDT...

At 158 PM CDT, Doppler radar was tracking a strong thunderstorm near
Coldwater, moving east at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Coldwater, Wilmore and Lake Coldwater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3725 9942 3749 9943 3752 9909 3724 9909
TIME...MOT...LOC 1858Z 261DEG 15KT 3734 9931

TATRO
Special weather statement, Jul 25, 1:59 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
159 PM CDT Sun Jul 25 2021

KSZ078-080-088-089-251930-
Clark KS-Kiowa KS-Ford KS-Comanche KS-
159 PM CDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FORD...SOUTHWESTERN
KIOWA...NORTHWESTERN COMANCHE AND NORTHEASTERN CLARK COUNTIES UNTIL
230 PM CDT...

At 159 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Bucklin, moving east at 30 mph.

Wind gusts up to 50 mph will be possible with this storm.

This storm will remain over mainly rural areas of southeastern Ford,
southwestern Kiowa, northwestern Comanche and northeastern Clark
Counties.

LAT...LON 3734 9967 3754 9958 3746 9926 3726 9940
TIME...MOT...LOC 1859Z 289DEG 26KT 3746 9953

TATRO

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 10:28 AM CDTSpecial Weather StatementDDCHodgeman, Pawnee32 min
Jul 25, 10:55 AM CDTSpecial Weather StatementDDCEdwards, Hodgeman50 min
Jul 25, 11:21 AM CDTSpecial Weather StatementDDCStafford24 min
Jul 25, 12:03 PM CDTSpecial Weather StatementDDCHodgeman42 min
Jul 25, 12:03 PM CDTSpecial Weather StatementDDCEllis27 min
Jul 25, 12:04 PM CDTSpecial Weather StatementDDCStafford26 min
Jul 25, 12:18 PM CDTSpecial Weather StatementDDCHodgeman27 min
Jul 25, 12:31 PM CDTSevere Thunderstorm WarningDDCFord, Hodgeman29 min
Jul 25, 12:54 PM CDTSevere Thunderstorm WarningDDCFord51 min
Jul 25, 1:24 PM CDTSpecial Weather StatementDDCKiowa36 min
Jul 25, 1:40 PM CDTSevere Thunderstorm WarningDDCEdwards, Ford, Kiowa35 min
Jul 25, 1:58 PM CDTSpecial Weather StatementDDCKiowa32 min
Jul 25, 2:30 PM CDTSpecial Weather StatementDDCComanche30 min
Jul 25, 3:46 PM CDTSpecial Weather StatementDDCBarber29 min
Jul 25, 5:09 PM CDTSpecial Weather StatementDDCStevens51 min

Nearby

Special Weather Statements in Kansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.